It is currently Wed Aug 23, 2017 8:44 am



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 4 posts ] 
Author Message
 Post subject: Too low dosage?
PostPosted: Mon Feb 08, 2010 1:57 am 
Offline
New Poster
New Poster

Joined: Mon Feb 08, 2010 1:21 am
Posts: 2
I have been on suboxone for about 11 months now. I am taking 2 8mg a day in the morning. I went into rehab for a week where they started me on 3 a day and I left staying on that amount. However when I went to my first appt. with an associate of my doctor, he took me down to 2 a day. I felt fine for the first few months, but lately I just dont feel right. I am very anxious. I have tried experimenting with less and with more each day, and it seems that when I take 2 1/2 to 3 a day I feel much better. However I can not keep doing this bc I run out before my next appt. When I told my doctor this he told me I cant be doing that bc he can not prescribe to me early. But he wont increase my dose, and he wants to start tapering me off of it. I am no where near ready to come off of it, and I just dont know how to talk to him about it, everytime I try it seems like he just doesnt listen. Does anyone have any advice?


Top
 Profile  
 
 Post subject:
PostPosted: Mon Feb 08, 2010 6:33 pm 
Offline
Average Poster
Average Poster

Joined: Thu Feb 04, 2010 7:31 pm
Posts: 27
Some doctors are worried about keeping people on the suboxone. They try to rush people off the subs. I know in detox they say that there is sposed to be some pain with withdrawl so that the person lerns that the addiction is painful. On the other hand there are very nice doctors who understand that this is a very long process and keep people on the subs for a long time. My sub doctor belives that changes need to be made in the lifestyle of the addict, and these things take time. She has no problem writting the scrips and letting me decide when I'm ready to start coming down. This has worked great for me. I started with around 18mg a day and "I" decided to start lowering my dose. I'm got down to 6mgs a day but went back up to eight because of the anxitiy and restlessness.
I think that you should tell your doctor that you are making an honest effort to get off but you are overwelmed with the process. Tell him that life changes are happening but they take time. If he doesn't listen I would go to another doctor, there are a lot of docs who understand the process and who will really listen to you. Try going to a specilist who has more experince in dealing with this sort of thing. "ie a nerologist or pain managment doc"
Sorry you are having trouble. I hope I was of some help.


Top
 Profile  
 
 Post subject:
PostPosted: Mon Feb 08, 2010 8:03 pm 
Offline
Super-Duper Poster
Super-Duper Poster

Joined: Thu Dec 17, 2009 8:58 pm
Posts: 322
Be carefull, the only thing my psychiatrist made me promise him was once I cut back and got adjusted to a new amount, I would not add back to the new amount. When you add back your using more endorphens from the pills, our brains need to start doing that again. Give yourself 2-3 weeks to adjust to a new tapered amount. If you can, start a real serious exercising routine, I believe its proven that exercise gets endorphens moving, and will help when its time for a small taper, Dr Junig writes alot about anxiety, most of the time he is NOT overly sympathetic to it, in a few of his posts he kind of mocks it, Good Luck, Mike


Top
 Profile  
 
Our Sponsors
 Post subject:
PostPosted: Tue Feb 09, 2010 1:00 am 
Offline
Average Poster
Average Poster

Joined: Thu Feb 04, 2010 7:31 pm
Posts: 27
anxiety is nothing to mock!! maybe some people throw that word around too much. but people who truly have it know that it is very frightening. Your chest hurts, your hart beats a miilion times per secound, its hard to breath. Anxiety is horrable, and so is the act of mocking it. Being on subs means that you cannot or should not be on anxiety medication so when someone is having an attack then they have to do other thing to calm themselves. adjusting your dose by 2mg at a time will not hurt your recovery. When I taper I go down by two. I went from 18 to 8 with no problems i couldn't overcome. When I went down to 6 the withdrawl sensation was a lot more intense then the other times. Those feelings came back and triggered an attack. nothing that a "exercise regimen" can fix. Every situtation is different and I wouldn't tell people that there anxiety is something they can "get over". or "Mock". Thanks


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 4 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 0 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
cron
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group